Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014

Dealing With Wasting And Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Wasting Syndrome

Hormone levels can affect the metabolism. HIV seems to change some hormone levels including testosterone and thyroid. Also, cytokines play a role in wasting. Cytokines are proteins that produce inflammation to help the body fight infections. People with HIV have very high levels of cytokines. This makes the body produce more fats and sugars, but less protein. Unfortunately, these factors can work together to create a "downward spiral." For...
Ask the Experts

Body wasting from HIV meds

Irecently stop taking my meds because of wasting syndrome what do I do now?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Wasting syndrome can be caused by AIDS/untreated HIV infection so stopping HIV medications can increase health risks for some patients. If you were having fat loss (lipoatrophy) from your HIV meds then switching to more fat friendly medications (if... Read more »

wasting but hiv negative

hi, and thanks for reading this, i think im suffering from wasting, but my last 2 hiv tests were negative, my legs are much thinner, and ive lost muscle and fat from my legs and my buttocks, as i can feel bones, is it possible that i am wasting even...
Graeme Moyle, M.D.

Response from Graeme Moyle, M.D.

Chelsea and Westminster Hospital
I am sorry but this site is for people with HIV. Try webmd.... Read more »

am i wasting from HIV?

i had a relationship that lasted about 1 1/2 years, which consisted mostly of deep kissing; however, on one occasion i bit her lower lip--though i don't think i drew blood, and on another occasion i fondled her genitals very briefly. This has...
Alvan Fisher, M.D.

Response from Alvan Fisher, M.D.

Brown University School of Medicine
First of all either you have HIV or not. DO THE TEST AGAIN. You probably do not have HIV.Alvan Fisher, M.D.... Read more »

face wasting without hiv meds.

Dr. Young,I am hoping you could perhaps give me an idea, i have recently started to experience significant lipoatrophy face loss from my face, especially at the top sides of my head under my hair. My cheeks do still look full, but it looks as if...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Dear Lost-sorry to hear about your situation.You do point out a common misconception-- namely that HIV medications alone cause lipodystrophy. Recent studies make it painfully clear that other factors, like age, race, gender and most importantly,... Read more »
Connect With Others

HIV/AIDS Lipoatrophy (Facial Wasting)

Posted by bradford, 2 Replies
HIV/AIDS Lipoatrophy (Facial Wasting)

Individuals living with HIV and AIDS may not only have to deal with the threat of illness but the toll of illness. All that is required to stay healthy and alive can leave an everlasting mark! I'm referring to... Read more »

Wasting?

Posted by Anonymous, 1 Reply
Is "wasting" a sure sign of HIV infection? I've lost a lot of weight in the last couple of months and have nausea and poor appetite. It's been a while since my last "questionable" encounter, but I feel my health declining rapidly. Read more »

Wasting Worries

Posted by Anonymous, 1 Reply
Ok. Haven't had really any "symptoms" of HIV. But, it seems like over the last year since my posible exposure, I have lost mass in my legs and arms while gaining weight at my midsection. My cheeks are sunken in as well.

2 questions.

Is it... Read more »

Facial Wasting?

Posted by Anonymous
Please help!! I have been told that there is a wasting condition assicated with HIV. In particular wasting of the face . Is it remotely possible that this wasting can start right away( within 3-4 months of infection) I am scared so far all my test... Read more »